Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Chronic acne, oily skin now dry, on antibiotics, creams, facial products, blood test and scan normal. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
hi. i would like to ask you about my skin. i have been experiencing acne for along time. coming and goin but cant get rid of it for good . been to see doctors and hav tried antibiotics and creams but they only just come back worser. iv treid different brand facial products. but nothing has helped. my skin used to be oily. but now its dry. i have a good hme routine. nothing seems to help. and im also left with alot of scarring. i dont kno wats causing my breakouts. i am 25 years old, sufferd for 10 years. height is 5.2". i am slim fair skinned. doctors thought it mite be polycystic ovaries. had a blood test. results were fine. also went for a scan. every thing there was all normal aswell. dont kno wats causing it. please help
Posted Tue, 24 Apr 2012 in Acne
Answered by Dr. Bharat Chawda 5 hours later

Thank you for posting the query,

You have provided with good information regarding your skin and health problem . I appreciate it.

Acne are multifactorial ,and therefore one has to find the exact cause of it.
It can be because of wrong use of soaps to moisturizers or any fairness creams which one is using , to hormonal disturbances if anybody has(probably not in your case since PCOD has been ruled out) .So,a complete work up is necessary in all patients.At times a tumor of adrenal gland can lead to acne.This can be ruled out by ultra sound abdomen.

Also one should remember that its not a short course treatment,but a matter of say 6 to 8 months if pimples are sever .

Firstly I would advise you to stop all cosmetic creams if you are using on face.
Also look for other features of hormonal imbalance in body like weight gain(not in your case since you said you are slim),irregular periods,facial hair & scalp hair loss.If you have any of these then get a repeat hormonal profile done & an ultrasound abdomen especially on 2nd day of your periods. In such cases conventional treatment for acne would not work,and one needs hormonal tablets to cure acne.

In case you don't have any hormonal imbalance & you don't respond to conventional treatment(antibiotics which you have already taken) , then one can go for oral retinoids(isotretinoin) .Retinoids are especially given for resistant cases of acne.

Retinoids (isotretinoin) is a wonderful medicine for acne ,provided one gets all the relevant investigations and takes care of all the precautions associated with it.According to the body weight one needs to take 120 mg per kg body weight.

At times one needs to take anti androgens too & oral contraceptive pills along with if acne is sever .

Along with the above treatment you would also require proper anti acne face wash & topical cream to apply.

I would advice you to discuss above possibilities with a competent dermatologist and I am sure you would get good response .

Hope I have answered your query.Should you have additional concerns regarding this issue I would be happy to address them.

Dr.Bharat Chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor